Alert archive / Maryland / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 22, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at May 3, 2012, 9:58 PM EDT for Baltimore County, Carroll County, Howard County, Maryland. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2012, 9:58 PM EDT (01:58 UTC)
- Expired
- May 3, 2012, 10:20 PM EDT
- In force
- 22 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Baltimore County, MD, Carroll County, MD, Howard County, MD
The radar
The Sterling radar (KLWX), 76 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 10:16 PM EDT | HAIL 0.75 | 1 S Woodstock, MD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1379 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
447 WUUS51 KLWX 040158 SVRLWX MDC005-013-027-040245- /O.NEW.KLWX.SV.W.0022.120504T0158Z-120504T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 958 PM EDT THU MAY 3 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL MARYLAND... SOUTHWESTERN BALTIMORE COUNTY IN NORTHERN MARYLAND... NORTHERN HOWARD COUNTY IN CENTRAL MARYLAND... * UNTIL 1045 PM EDT * AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GAMBER TO 5 MILES SOUTH OF SYKESVILLE...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... OAKLAND... REISTERSTOWN... ELLICOTT CITY... RANDALLSTOWN... OWINGS MILLS... WOODLAWN... MILFORD MILL... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. && LAT...LON 3954 7669 3922 7675 3929 7704 3956 7699 TIME...MOT...LOC 0158Z 282DEG 13KT 3950 7693 3929 7696 $$ BAJ
2 follow-up statements
332
WWUS51 KLWX 040214 RRA
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1014 PM EDT THU MAY 3 2012
MDC005-013-027-040245-
/O.CON.KLWX.SV.W.0022.000000T0000Z-120504T0245Z/
CARROLL MD-BALTIMORE MD-HOWARD MD-
1014 PM EDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR HOWARD...BALTIMORE AND CARROLL COUNTIES...
AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP
TO THE SIZE OF QUARTERS. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OAKLAND TO ELLICOTT CITY...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
OWINGS MILLS...
DANIELS...
RANDALLSTOWN...
ELLICOTT CITY...
GARRISON...
OELLA...
ILCHESTER...
MILFORD MILL...
STEVENSON...
WOODLAWN...
LOCHEARN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3922 7675 3925 7686 3928 7693 3944 7691
3943 7671
TIME...MOT...LOC 0214Z 285DEG 16KT 3939 7685 3928 7686
$$
BAJ504
WWUS51 KLWX 040220
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1020 PM EDT THU MAY 3 2012
MDC005-013-027-040230-
/O.CAN.KLWX.SV.W.0022.000000T0000Z-120504T0245Z/
CARROLL MD-BALTIMORE MD-HOWARD MD-
1020 PM EDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR HOWARD...
BALTIMORE AND CARROLL COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3922 7675 3925 7686 3928 7693 3944 7691
3943 7671
TIME...MOT...LOC 0220Z 285DEG 16KT 3938 7682 3927 7683
$$
BAJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:29 PM EDT, 29 minutes earlier.
Area forecast discussion, May 3, 9:29 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 929 PM EDT THU MAY 3 2012 .SYNOPSIS... AN UPPER-LEVEL DISTURBANCE WILL PASS THROUGH THE REGION TONIGHT INTO FRIDAY BEFORE A BACKDOOR COLD FRONT WILL MOVE THROUGH THE REGION FRIDAY NIGHT. CANADIAN HIGH PRESSURE BUILDS SOUTHWARD THIS WEEKEND BEFORE MOVING OFF THE MID-ATLANTIC COAST MONDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... CLUSTERS OF THUNDERSTORMS HAVE DEVELOPED THIS EVENING...ONE ACROSS MARYLAND/EASTERN WEST VA PANHANDLE AND ANOTHER ACROSS THE CENTRAL SHENANDOAH VALLEY. A FEW THUNDERSTORMS HAVE TURNED SEVERE WITH LARGE HAIL...LIKELY INTENSIFIED BY DECENT AMOUNTS OF CAPE. STORMS MAY STAY STRONG TO LOCALLY SEVERE OVER THE NEXT COUPLE OF HOURS BUT WITH THE SETTING OF THE SUN...EXPECT SEVERITY OF THUNDERSTORMS TO WANE CLOSER TO THE MIDNIGHT HOUR. HAVE ADJUSTED POPS BASED ON RADAR TRENDS/HIGH RESOLUTION GUIDANCE FOR SHOWERS/THUNDERSTORMS TO PROPAGATE EAST. EXPECT LITTLE ACTIVITY AFTER THESE CLUSTERS MOVE EAST/WEAKEN/DISSIPATE FOR THE OVERNIGHT ALTHOUGH THERE MAY BE FOG AND/OR STRATUS THAT DEVELOP LATE AT NIGHT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... A COLD FNT WL MOVE TO A POSN NEAR THE ERN GRT LKS FRI MRNG. THE SWD PROGRESSION WL BE VERY SLOW...SO MID ATLC LOOKS TO BE IN THE WARM SECTOR THRUT FRI. TEMPS SHOULD MAKE IT INTO THE MU80S DURG THE AFTN. MUCH LK THIS AFTN WIND FIELD IS NOT THAT STRONG. GFS IMPLIES A SHORT WV TRACKING E OF THE APLCHS LATE TMRW WHICH WOULD HELP INITIATE CNVCTN. THE NERN PART OF THE CWA IS OUTLOOKED W/ A SLT RISK. BLV LARGE/GUSTY WINDS WOULD BE THE PRIMARY CONSIDERATIONS. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... BACKDOOR COLD FRONT OVER PA WILL SAG SWD THRU THE CWA FRI NGT. ONGOING CONVECTIVE ACTIVITY FROM FRI AFTN WILL LIKELY CONTINUE INTO THE EVE UNTIL DAYTIME INSTABILITY WANES AROUND SUNSET. IF THE WRN SECTOR OF FRONT BECOMES HELD UP NEAR THE MTS...WHICH SEEMS PLAUSIBLE GIVEN SHALLOW NATURE OF THE BOUNDARY...SHOWERS ACTIVITY MAY LINGER NEAR THE ALLEGHENY FRONT DURING THE OVNGT. THE FRONT IS EXPECTED TO BE JUST SOUTH OF THE AREA BY SAT MRNG. THERE ARE STILL MODEL DIFFERENCES WITH ARRIVAL OF THE DRIER/COLDER AIR IN WAKE OF FROPA...BUT DIFFERENCES ARE CONSIDERABLY SMALLER THAN 24-HR AGO. APPRECIABLE DRY ADVECTION MAY BE DELAYED 6-12 HR POST SFC FROPA... WHICH COULD KEEP SHOWERS/STORMS IN THE FCST DURING THE DAY ON SAT AS A MID-LVL SHORTWAVE TROUGH MOVES THRU. THE BEST CHANCE FOR SHOWERS WILL BE ACROSS CENTRAL VA AND SRN MD...WHILE NRN LOCALES NEAR THE MASON-DIXON LINE MAY DRY OUT IN THE AFTN. CANADIAN HIPRES NOSES SWD INTO THE MID-ATLANTIC STATES SAT NGT AND SUN BEFORE SHIFTING OFF THE COAST MON. THE DRIEST PERIOD DURING THE ENTIRE 7-DAY FCST APPEARS TO BE THE LATE WEEKEND AND BEGINNING OF NEXT WEEK. HOWEVER...ELY/UPSLOPE FLOW AROUND THE HIGH MAY PRODUCE ENOUGH LIFT FOR ISO SHOWERS ACROSS THE SRN POTOMAC HIGHLANDS SUN. WX PATTERN BECOMES INCREASINGLY UNSETTLED BY MON NGT OR TUE AS A SHORTWAVE TROUGH APPROACHES FROM THE OH VLY. A MORE POTENT NR- STREAM TROUGH IS FCST TO DIG SWD INTO THE GREAT LAKES/OH VLY MIDWEEK. WITH THE MID-ATLANTIC SITUATED IN UNSTABLE WARM SECTOR... SCT SHOWERS AND STORMS LIKELY THRU WED. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... STILL WATCHING CONVECTION THIS EVENING...WHICH SHOULD WEAKEN OVER THE NEXT FEW HOURS. CONCERN THEN TURNS TO STRATUS RE-DEVELOPING ACROSS THE TERMINALS...MOST LIKELY FIRST AT BWI/MTN. IFR CONDITIONS HAVE BEEN INCLUDED IN TAFS. GIVEN RAINFALL...CAN/T RULE OUT MRB/CHO FOGGING UP FIRST /ESPECIALLY IF CLOUDS BREAK SOME OVERNIGHT/...WITH THE POTENTIAL FOR A DROP TO LIFR LATE AT NIGHT. RESTRICTIONS LIKELY LAST TIL 14-15Z FRIDAY. TSTMS PSBL FRI AFTN. ALL XCPT CHO COULD SEE STORMS BY LATE FRI AFTN. COLD FRONT MOVING SWD WILL CROSS THE TERMINALS FRI NGT. SCT SHOWERS AND STORMS CONTINUE ERY FRI EVE WILL DIMINISH AFTER SUNSET. ENOUGH SFC INSTABILITY MAY DEVELOP ON SAT FOR ISO-SCT SHOWERS/TSTMS TO DEVELOP ON SAT. SLIGHTLY BETTER CHANCES FOR CONVECTIVE ACTIVITY WILL BE NEAR CHO. NELY COMPONENT TO THE FLOW MAY ADVECT MARINE LAYER INLAND SUN AS HIPRES BUILDS SEWD. A FASTER PROGRESSION OF THE HIGH WOULD FAVOR A MORE ELY COMPONENT TO THE FLOW AND INLAND ADVECTION OF LOW STRATUS SUN MRNG. && .MARINE... THUNDERSTORMS MAY MOVE ACROSS THE UPPER BAY/UPPER TIDAL POTOMAC LATE THIS EVENING WITH THE POTENTIAL FOR GUSTY WINDS. OTHERWISE...WINDS WILL REMAIN BELOW SCA VALUES TNGT AND FRI. THUNDERSTORMS MAY BRING STRONG GUSTY WINDS FRIDAY AFTERNOON. COLD FRONT WILL MOVE SWD THRU THE WATERS FRI NGT. THREAT OF STRONG TSTMS WILL CONTINUE ACROSS THE WATERS FRI EVE BEFORE STORMS WEAKEN AFTER SUNSET. WINDS WILL BE LGT THRU THE WEEKEND. SLY FLOW INCREASES ERY NEXT WEEK AS HIPRES SHIFTS OFF THE EAST COAST. WINDS MAY INCREASE TO SCA LVLS LATE MON INTO TUE...BUT STILL CONSIDERABLE UNCERTAINTY THIS FAR OUT. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && BPP/ABW/JRK
Hazardous weather outlook, May 3, 9:57 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 957 PM EDT THU MAY 3 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 041000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 957 PM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE UNTIL AROUND MIDNIGHT...MAINLY ACROSS CENTRAL MARYLAND. THE MAIN THREAT WILL BE FROM LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...BUT MAY BE REQUIRED FRIDAY. STORM DAMAGE REPORTS MAY BE PHONED IN TO LOCAL AUTHORITIES OR THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-041000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 957 PM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE UNTIL AROUND MIDNIGHT...MAINLY EAST OF THE BLUE RIDGE. THE MAIN THREAT WILL BE FROM LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STORMS CAPABLE OF PRODUCING DAMAGING WINDS ARE POSSIBLE FRIDAY AFTERNOON ACROSS THE EASTERN PANHANDLE OF WEST VIRGINIA...NORTHERN VIRGINIA...AND CENTRAL MARYLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...BUT MAY BE REQUIRED FRIDAY. AS ALWAYS...STORM DAMAGE REPORTS MAY BE PHONED IN TO LOCAL AUTHORITIES OR THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 3, 9:21 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 921 PM EDT THU MAY 3 2012 VAZ026-027-WVZ055-506-040145- SHENANDOAH VA-EASTERN PENDLETON WV-HARDY WV-ROCKINGHAM VA- 921 PM EDT THU MAY 3 2012 ...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...EASTERN PENDLETON... HARDY AND ROCKINGHAM COUNTIES... AT 921 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CRIDERS...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE CRIDERS...YANKEETOWN...BERGTON...TUNIS AND FULKS RUN. SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3887 7881 3858 7878 3862 7917 3877 7915 TIME...MOT...LOC 0121Z 261DEG 15KT 3870 7908 SMZ
Special weather statement, May 3, 9:30 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
930 PM EDT THU MAY 3 2012
VAZ029-038>040-051-040200-
RAPPAHANNOCK VA-GREENE VA-CULPEPER VA-MADISON VA-PAGE VA-
930 PM EDT THU MAY 3 2012
...STRONG THUNDERSTORMS TO AFFECT RAPPAHANNOCK...GREENE...CULPEPER...
MADISON AND PAGE COUNTIES...
AT 930 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTHWEST OF PANORAMA TO 5 MILES
SOUTHEAST OF ROCHELLE...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE SKYLAND...MADISON AND SPERRYVILLE.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
PENNY-SIZE HAIL CAN ALSO BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3857 7851 3878 7817 3836 7795 3835 7800
3831 7804 3831 7810 3829 7811 3828 7815
3827 7815 3827 7818 3823 7823 3824 7826
3827 7829 3822 7834
TIME...MOT...LOC 0130Z 238DEG 19KT 3864 7835 3823 7821
BAJSpecial weather statement, May 3, 9:42 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
942 PM EDT THU MAY 3 2012
MDZ004>006-009>011-040230-
FREDERICK MD-MONTGOMERY MD-CARROLL MD-SOUTHERN BALTIMORE MD-
NORTHERN BALTIMORE MD-HOWARD MD-
942 PM EDT THU MAY 3 2012
...STRONG THUNDERSTORMS TO AFFECT FREDERICK...MONTGOMERY...CARROLL...
SOUTHERN BALTIMORE...NORTHERN BALTIMORE AND HOWARD COUNTIES...
AT 942 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF WESTMINSTER TO 2 MILES SOUTHEAST
OF WINFIELD TO DOUBS...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE MOUNT AIRY...GREEN VALLEY...WATERSVILLE...
PARK MILLS...WOODBINE...TUSCARORA...REESE...SYKESVILLE...REESE AND
POPLAR SPRINGS.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
UP TO PENNY-SIZE HAIL IS POSSIBLE WITH THESE STORMS.
&&
LAT...LON 3967 7678 3929 7680 3919 7737 3936 7764
3950 7721 3972 7713 3973 7692
TIME...MOT...LOC 0142Z 308DEG 12KT 3966 7701 3942 7702
3931 7751
BAJSpecial weather statement, May 3, 9:44 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
944 PM EDT THU MAY 3 2012
MDZ003-040230-
WASHINGTON MD-
944 PM EDT THU MAY 3 2012
...STRONG THUNDERSTORMS TO CONTINUE TO AFFECT WASHINGTON COUNTY...
AT 944 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM BRIDGEPORT TO 3 MILES SOUTHEAST OF BOONSBORO...
MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE CHEWSVILLE...CAVETOWN AND SMITHSBURG.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CONTINUE TO CAUSE PONDING OF WATER ON ROADWAYS THAT BEGAN
WITH EARLIER STORMS ACROSS WASHINGTON COUNTY.
PENNY-SIZE HAIL CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3972 7751 3966 7750 3963 7753 3962 7757
3955 7759 3952 7762 3946 7762 3942 7764
3943 7767 3972 7781 3973 7752
TIME...MOT...LOC 0144Z 301DEG 23KT 3964 7767 3946 7760
BAJLocal storm report, May 3, 9:47 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
947 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 2 E MARTINSBURG 39.46N 77.94W
05/03/2012 M0.88 INCH BERKELEY WV NWS EMPLOYEE
&&
EVENT NUMBER LWX1200085
SMZLocal storm report, May 3, 9:56 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
956 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM HAIL 2 NW DOUBS 39.32N 77.52W
05/03/2012 E1.00 INCH FREDERICK MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1200086
TCHThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:21 PM EDT | Special Weather Statement | LWX | Frederick | 24 min |
| May 3, 8:28 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 26 min |
| May 3, 8:46 PM EDT | Special Weather Statement | LWX | Washington | 29 min |
| May 3, 8:49 PM EDT | Special Weather Statement | LWX | Frederick | 26 min |
| May 3, 8:58 PM EDT | Special Weather Statement | LWX | Washington | 32 min |
| May 3, 9:16 PM EDT | Special Weather Statement | LWX | Carroll, Frederick | 29 min |
| May 3, 9:42 PM EDT | Special Weather Statement | LWX | Carroll | 48 min |
| May 3, 9:44 PM EDT | Special Weather Statement | LWX | Washington | 46 min |
| May 3, 9:57 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Montgomery | 48 min |
| May 3, 10:17 PM EDT | Special Weather Statement | LWX | Baltimore, City of Baltimore | 28 min |
| May 3, 10:26 PM EDT | Special Weather Statement | LWX | Howard, Montgomery | 34 min |
| May 3, 10:34 PM EDT | Special Weather Statement | LWX | Baltimore, City of Baltimore | 26 min |
| May 3, 10:43 PM EDT | Special Weather Statement | LWX | Montgomery | 32 min |
| May 4, 12:13 PM EDT | Special Weather Statement | LWX | Prince George's | 47 min |
| May 4, 12:36 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Prince George's | 24 min |
| May 4, 12:59 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel | 9 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.